On decoupling of Shvab-Zel'dovich variables in the presence of diffusion

S. H. Lam and J. Bellan


In multi-component reacting flows, it is well known that significant simplifications are available when the ``all Lewis numbers are unity'' assumption can be justified. Under this assumption, certain linear combinations of the dependent variables, commonly known as the Shvab-Zel'dovich (SZ) variables, are ``decoupled'' from the chemistry terms. A derivation is presented here showing that the same simplifications can be achieved under less restrictive conditions. The means to check whether these conditions are satisfied is provided.

Published in Combustion and Flame, Vol. 132, No. 4, pp. 691-696, 2002.

Click here to download the pdf file.